Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 304, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 25, 2011, 3:09 PM CDT for Hempstead County, Nevada County, Arkansas. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2011, 3:09 PM CDT (20:09 UTC)
- Expired
- Jul 25, 2011, 4:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Hempstead County, AR, Nevada County, AR
The radar
The Shreveport radar (KSHV), 127 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 3:35 PM CDT | TSTM WND DMG | Hope, AR | LARGE LIMBS DOWN ACROSS SEVERAL ROADS IN AND AROUND HOPE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1897 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
857
WUUS54 KSHV 252009
SVRSHV
ARC057-099-252100-
/O.NEW.KSHV.SV.W.0304.110725T2009Z-110725T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
309 PM CDT MON JUL 25 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF HOPE...
SOUTHWESTERN NEVADA COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 400 PM CDT
* AT 306 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HOPE...AND MOVING SOUTH AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BODCAW...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3371 9337 3346 9337 3350 9374 3352 9376
3353 9375 3352 9376 3376 9373
TIME...MOT...LOC 2009Z 010DEG 7KT 3366 9360
$$
031 follow-up statement
993
WWUS54 KSHV 252048
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
348 PM CDT MON JUL 25 2011
ARC057-252057-
/O.CAN.KSHV.SV.W.0304.000000T0000Z-110725T2100Z/
HEMPSTEAD AR-
348 PM CDT MON JUL 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR HEMPSTEAD COUNTY IS
CANCELLED...
LAT...LON 3371 9337 3346 9337 3348 9348 3352 9347
3354 9347 3355 9347 3372 9347
TIME...MOT...LOC 2047Z 347DEG 10KT 3349 9336
$$
ARC099-252100-
/O.CON.KSHV.SV.W.0304.000000T0000Z-110725T2100Z/
NEVADA AR-
348 PM CDT MON JUL 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NEVADA COUNTY...
AT 345 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BODCAW...OR 11 MILES NORTH OF WALDO...MOVING SOUTH AT 10 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3371 9337 3346 9337 3348 9348 3352 9347
3354 9347 3355 9347 3372 9347
TIME...MOT...LOC 2047Z 347DEG 10KT 3349 9336
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 10:48 AM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jul 25, 10:48 AM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1048 AM CDT MON JUL 25 2011
.DISCUSSION...
QUITE A FEW CHANGES THIS MORNING...AS I HAVE REMOVED THE HEAT
ADVISORY FOR NORTHWEST LOUISIANA AND DEEP EAST TEXAS. RADAR IS
VERY ACTIVE THIS MORNING...WITH SCATTERED SHOWER AND THUNDERSTORM
ACTIVITY GENERALLY SOUTH OF I20. I HAVE LOWERED TEMPS ACROSS THE
NORTHWEST...AS PREVIOUS MORNING RAIN AND ONGOING CLOUD COVER WILL
HINDER THE WARM UP. TYR STRING OF REACHING THE CENTURY MAY END
TODAY AT 27...BUT I DID LEAVE THEIR AFTERNOON FORECAST MAX TEMP
RIGHT AT THE CENTURY MARK JUST TO RESPECT THE ONGOING TREND.
INCREASED POPS IN THE SOUTHERN SECTIONS TO HIGH END CHANCE THIS
AFTERNOON...FOR ONGOING ACTIVITY AND TO RESPECT AN OLD OUTFLOW
BOUNDARY STILL MOVING SOUTH. UPDATED TEXT WILL BE OUT SHORTLY.
ELEVEN
&&
.AVIATION...
OUTFLOW BOUNDARY WAS ROUGHLY LOCATED ALONG I-20 PER LATEST VISIBLE
SAT LOOP. SOUTHWARD PROGRESSION OF THE BOUNDARY WILL CONTINUE TO
KEEP THE MAJORITY OF THE SHRA AND TSTMS CONFINED TO THE SRN HALF OF
THE FOUR STATE AREA THROUGH THE 18Z TAF PERIOD. CLOUD COVER WILL
LIKELY BE LESS IN THE WAKE OF THE OUTFLOW. REDEVELOPMENT OF
CONVECTION IS POSSIBLE DURING PEAK HEATING BUT TSTM COVERAGE SHOULD
BE MORE ISOLATED NORTH OF I-20 AND SHOULD DISSIPATE BY 26/03Z. MOIST
LOW LEVELS COULD LEAD TO SOME PATCHY MVFR CIGS/VSBYS BETWEEN
26/10Z-26/13Z WHICH SHOULD IMPROVE BY MID MORNING TUESDAY. /09/
&&
.UPDATED POINT TEMPS/POPS...
SHV 98 78 101 77 102 / 30 20 20 10 10
MLU 95 77 98 77 100 / 40 20 20 10 10
DEQ 100 76 102 76 102 / 30 20 20 10 10
TXK 100 78 102 78 102 / 30 20 20 10 10
ELD 96 76 99 76 101 / 40 20 20 10 10
TYR 100 80 103 80 103 / 20 20 20 10 10
GGG 100 79 102 79 102 / 20 20 20 10 10
LFK 97 77 100 76 100 / 50 20 20 10 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070-071.
LA...NONE.
OK...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138.
&&
11/09Hazardous weather outlook, Jul 25, 11:57 AM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1157 AM CDT MON JUL 25 2011 ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126- 136>138-261200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION-SMITH-GREGG-HARRISON- 1157 AM CDT MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A HEAT ADVISORY REMAINS IN EFFECT THROUGH 9 PM THIS EVENING FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...AND PORTIONS OF SOUTHWEST ARKANSAS. AFTERNOON TEMPERATURES WILL RANGE FROM THE UPPER 90S TO NEAR 100 DEGREES. THESE TEMPERATURES...WHEN COMBINED WITH THE INCREASED HUMIDITY...WILL PRODUCE HEAT INDEX VALUES IN EXCESS OF 105 DEGREES THIS AFTERNOON AND EARLY EVENING ACROSS THE ADVISORY AREA. ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...AS AN UPPER LEVEL DISTURBANCE DRIFTS SOUTH ACROSS THE REGION AHEAD OF A LARGE DOME OF HIGH PRESSURE ALOFT CENTERED OVER OKLAHOMA AND NORTH TEXAS. ANY THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE STRONG AND GUSTY WINDS...BRIEF HEAVY RAINFALL...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AFTERNOON TEMPERATURES WILL REMAIN IN THE UPPER 90S TO IN EXCESS OF 100 DEGREES EACH DAY...WITH HEAT INDEX VALUES NEAR OR IN EXCESS OF 105 DEGREES. EXTRA PRECAUTIONS SHOULD BE TAKEN DURING THIS PROLONGED HEAT WAVE...TO PROTECT YOURSELF FROM THE EFFECTS OF THE EXTREME HEAT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON AND TONIGHT. ARZ072-073-LAZ001>006-010>014-017>022-TXZ149>153-165>167-261200- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1157 AM CDT MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... TEMPERATURES THIS AFTERNOON WILL WARM INTO THE MID AND UPPER 90S. THESE TEMPERATURES...WHEN COMBINED WITH THE HIGH HUMIDITY...WILL PRODUCE HEAT INDEX VALUES FROM NEAR 100 TO AROUND 105 DEGREES. THIS HEAT CAN STILL CAUSE STRESS ON THE BODY. HEAT RELATED ILLNESSES CAN STILL HAPPEN...SO REMEMBER TO HYDRATE FREQUENTLY WHEN WORKING...OR INVOLVED IN OUTDOOR ACTIVITIES...TAKE FREQUENT BREAKS...REMAIN IN SHADED OR AIR CONDITIONED AREAS AS MUCH AS POSSIBLE...AND BE AWARE OF WHEN YOUR BODY IS TELLING YOU THAT YOU ARE OVERHEATING. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY AND TONIGHT...AS A SERIES OF UPPER LEVEL DISTURBANCES DRIFT SOUTH ACROSS THE REGION AHEAD OF A LARGE DOME OF HIGH PRESSURE ALOFT CENTERED OVER OKLAHOMA AND NORTH TEXAS. ANY THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE STRONG AND GUSTY WINDS...BRIEF HEAVY RAINFALL...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AFTERNOON TEMPERATURES WILL REMAIN IN THE UPPER 90S TO NEAR 100 DEGREES EACH DAY...WITH HEAT INDEX VALUES NEAR OR IN EXCESS OF 105 DEGREES. EXTRA PRECAUTIONS SHOULD BE TAKEN DURING THIS PROLONGED HEAT WAVE...TO PROTECT YOURSELF FROM THE EFFECTS OF THE EXTREME HEAT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON AND TONIGHT. ELEVEN
In the hours before
Special weather statement, Jul 25, 2:53 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 253 PM CDT MON JUL 25 2011 ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-150-151-252030- BIENVILLE-BOSSIER-BOWIE-CADDO-CAMP-CASS-CLAIBORNE-COLUMBIA-FRANKLIN- GREGG-HARRISON-HEMPSTEAD-HOWARD-JACKSON-LAFAYETTE-LINCOLN- LITTLE RIVER-MARION-MCCURTAIN-MILLER-MORRIS-NEVADA-OUACHITA-PANOLA- RED RIVER TX-RUSK-SEVIER-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WOOD- 253 PM CDT MON JUL 25 2011 ...THUNDERSTORMS DEVELOPING OVER SOUTHWEST ARKANSAS AND NORTHEAST TEXAS... ISOLATED STRONG THUNDERSTORMS WERE DEVELOPING OVER PARTS OF SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS THIS AFTERNOON. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO PERSIST DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...AS THEY MOVE SOUTHEAST AND SOUTH...INTO AREAS OF HOT SURFACE TEMPERATURES OVER SOUTHWEST ARKANSAS...NORTHEAST TEXAS...AND NORTHWEST LOUISIANA...GENERALLY ALONG AND SOUTH OF A LINE FROM DEQUEEN ARKANSAS TO MOUNT VERNON TEXAS. A FEW OF THESE THUNDERSTORMS MAY BECOME BRIEFLY SEVERE...WITH STRONG...POSSIBLY DAMAGING WINDS...THE MAIN THREAT. PAY ATTENTION TO THE WEATHER THIS AFTERNOON...ESPECIALLY IF YOU HAVE TO BE OUTDOORS. IF YOU HEAR THUNDER...IT IS TIME TO MOVE INDOORS. IF A WARNING IS ISSUED FOR YOUR LOCATION...THEN ITS TIME TO TAKE SHELTER. 03
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:18 PM CDT | Severe Thunderstorm Warning | SHV | Union | 57 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.